MAUDE Adverse Event Report: BOVIE MEDICAL CORP MCKESSON; BALL ELECTRODE

BOVIE MEDICAL CORP MCKESSON; BALL ELECTRODE
Model Number 465
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pictures of the used device were provided showing the ball electrode covered in black material and the insulation appears to be melting heavily, close to the ball tip.The product was activated for 30 seconds on power setting coag 40 watts.The true total time of activation is unknown.The customer was using a bovie pencil from an unknown part number with a wallach quantum 2000 biovac generator.The customer stated that no material fell into the patient and there was no other patient impact.Per the product ifu, "confirm proper electrosurgical setting before proceeding with the surgery.Use the lowest appropriate setting to achieve the desired effect.The root cause was determined to be that the power settings were too high for the extended activation time.A dhr review was completed.There were no noted nonconformities during manufacturing and processing of this product and lot number.All items were noted as within manufacturing specifications from the manufacturing location.This is the first complaint of its kind for this part number.Based on the information above, no further actions are required.This can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or need for corrective actions, a follow up report will be submitted.The submission is passed due as we recently became aware that the original submission was not accepted due to an old version of esubmitter.
 
Event or Problem Description
The customer alleged that product melted while in a procedure.There was no harm to the patient or the user.

Brand Name
MCKESSON
Common Device Name
BALL ELECTRODE
Manufacturer (Section D)
BOVIE MEDICAL CORP
5115 ulmerton road
clearwater FL 33760
Manufacturer (Section G)
BOVIE MEDICAL CORP
5115 ulmerton road
clearwater FL 33760
Manufacturer Contact
brandi meath
3034 owen drive
antioch, TN 37013
6159645290
MDR Report Key13538311
Report Number3007208013-2021-00030
Device Sequence Number11957590
Product Code HGI
UDI-Device Identifier20612479210237
UDI-Public20612479210237
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K931338
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2025
Device Model Number465
Device Catalogue Number465
Device Lot Number0621A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2021
Initial Report FDA Received Date02/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown